zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence, multiplicity and nonexistence of positive solutions to a differential equation on a measure chain. (English) Zbl 0937.34025
Summary: The authors are concerned with proving the existence of one or more than one positive solution of a general two-point boundary value problem for the nonlinear equation $$Lx(t):= -[p(t)x^\Delta(t)]^\Delta+ q(t) x^\sigma(t)= \lambda a(t) f(t,x^\sigma(t)).$$ They obtain criteria which lead to nonexistence of positive solutions. Here, the independent variable $t$ is in a “measure chain”. For proving they use fixed point theorems for operators on a Banach space.

MSC:
34B45Boundary value problems for ODE on graphs and networks
34B15Nonlinear boundary value problems for ODE
WorldCat.org
Full Text: DOI
References:
[1] R. Agarwal, M. Bohner, Basic calculus on time scales and some of its applications, preprint. · Zbl 0927.39003
[2] C. Ahlbrandt, A. Peterson, Discrete Hamiltonian Systems: Difference Equations, Continued Fractions, and Riccati Equations, Kluwer Academic Publishers, Boston, 1996. · Zbl 0860.39001
[3] R. Agarwal, M. Bohner, Quadratic functionals for second order matrix equations on time scales, preprint. · Zbl 0938.49001
[4] R. Agarwal, M. Bohner, P. Wong, Sturm--Liouville eigenvalue problems on time scales, preprint. · Zbl 0938.34015
[5] B. Aulbach, S. Hilger, Linear dynamic processes with inhomogeneous time scale, Non-linear Dynamics and Quantum Dynamical Systems, Akademie Verlag, Berlin, 1990. · Zbl 0719.34088
[6] W.A. Coppel, Disconjugacy, Lecture Notes in Mathematics, Springer, New York, 1971.
[7] K. Deimling, Nonlinear Functional Analysis, Springer, New York, 1985. · Zbl 0559.47040
[8] L. Erbe, Eigenvalue criteria for existence of positive solutions to nonlinear boundary value problems, Math. Comput. Modelling, to appear. · Zbl 0970.34019
[9] Erbe, L.; Hilger, S.: Sturmian theory on measure chains. Differential equations dyn. Systems 1, 223-246 (1993) · Zbl 0868.39007
[10] Erbe, L. H.; Hu, S.; Wang, H.: Multiple positive solutions of some boundary value problems. J. math. Anal. appl. 184, 640-648 (1994) · Zbl 0805.34021
[11] Erbe, L. H.; Peterson, A.: Green’s functions and comparison theorems for differential equations on measure chains. Dyn. continuous discrete impulsive systems 6, 121-137 (1999) · Zbl 0938.34027
[12] L.H. Erbe, A. Peterson, Positive solutions for a nonlinear differential equation on a measure chain, Math. Comput. Modeling, to appear. · Zbl 0963.34020
[13] L.H. Erbe, A. Peterson, Eigenvalue conditions and positive solutions, J. Difference Equations Appl., to appear. · Zbl 0949.34015
[14] L.H. Erbe, M. Tang, Positive radial solutions to nonlinear boundary value problems for semilinear elliptic problems, in: Z. Deng et al. (Eds.), Differential Equations and Control Theory, Marcel Dekker, New York, 1995, pp. 45--53. · Zbl 0845.35033
[15] Erbe, L. H.; Tang, M.: Existence and multiplicity of positive solutions to nonlinear boundary value problems. Differential equations dyn. Systems 4, 313-320 (1996) · Zbl 0868.35035
[16] J. Graef, C. Qian, B. Yang, Positive solutions to boundary value problems for nonlinear difference equations, J. Difference Equations, to appear. · Zbl 0963.39010
[17] Hilger, S.: Analysis on measure chains-a unified approach to continuous and discrete calculus. Results math. 18, 18-56 (1990) · Zbl 0722.39001
[18] B. Kaymakcalan, V. Laksmikantham, S. Sivasundaram, Dynamical Systems on Measure Chains, Kluwer Academic Publishers, Boston, 1996. · Zbl 0869.34039
[19] W. Kelley, A. Peterson, Difference Equations: An Introduction with Applications, Academic Press, New York, 1991. · Zbl 0733.39001
[20] M. Krasnoselskii, Positive Solutions of Operator Equations, Noordhoff, Groningen, 1964.
[21] Wang, H.: On the existence of positive solutions for semilinear elliptic equations in the annulus. J. differential equations 109, 1-7 (1994) · Zbl 0798.34030